Nebraska, 2004Flash Flood and Hail in Nebraska, June 15, 2004
June 15, 2004 · NWS LBF · 28 events in 9 counties and zones
24 hail, 3 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- $68,000
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 15, 1:28 PM CST, 4 hours 47 minutes earlier.
Area forecast discussion, Jun 15, 1:28 PM CST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
228 PM CDT TUE JUN 15 2004
.DISCUSSION...
SFC FRONT AND OUTFLOW BOUNDARY LIFTING NORTH FROM OVERNIGHT MCS HAVE
CAUSED CONVERGENCE AND WEAK TOWERING CU TO FORM FROM CNTRL GARDEN CO
THROUGH VTN. THIS COULD BE A FOCUS FOR SEVER STORM BY LATE
AFTERNOON. 18Z LBF SOUNDING MODIFIED SHOWS CAPES TO AROUND 2500 J/KG
BUT MARGINAL DEEP LAYER SHEAR TO FAVOR MULTICELL STORMS RATHER THAN
SUPERCELLS. NICE WAVE LIFTING NORTHEAST FORM NRN AZ/NM AIDING
CONSIDERABLE EARLY AFTN CONVECTION IN CO. THIS BEGAN EARLIER THIS
MORNING AND IS A GOOD INDICATION OF A RATHER STRONG WAVE AND NOT
DIURNALLY DRIVEN GIVEN TIME OF DAY. THIS WAVE FORECAST SIMILARLY BY
THE ETA/GFS TO INTERACT WITH STALLED OUT SFC FRONT FROM NEAR IML TO
LBF TO BUB. AN MCS WILL LIKELY FORM IN NERN CO AND EXPAND
NORTHEASTWARD ALONG AND NORTH OF FRONT. HAVE RAISED POPS TO LIKELY
FOR SRN TWO THIRDS OF FA. HEAVY RAINFALL AND POSSIBLE LOCALIZED
FLOODING ARE POSSIBLE. HOWEVER GIVER VERY HIGH FFG VALUES...NO NEED
FOR A FFA. MCS WILL LIKELY LINGER THROUGH NOON WED IN THE EAST WITH
SOME LINGER SHOWERS POSSIBLE IN THE WEST INTO THE AFTERNOON. WED
HIGHS MUCH COOLER IN THE MID 60S. FRONT GETS DISPLACED FURTHER SOUTH
FOR WED NIGHT WITH BEST CHCS TO OUR SOUTH. CONTINUED COOL THU WITH
LOWER 70S THROUGHOUT. RAIN CHC RETURN THU NIGHT THROUGH FRIDAY NIGHT
AS UPPER TROUGH DROPS SOUTH FROM CANADA AND SFC LOW/FRONT DEVELOP
ACROSS ERN CO INTO KS.
&&
.EXTENDED...CONTINUE TO PREFER THE LESS AMPLIFIED TROUGH FROM THE
NRN PLAINS INTO THE GREAT LAKES AS WELL AS THE LOBE EXTENDED
WESTWARD INTO THE PAC NW. THIS IS IN GENERAL AGREEMENT BY THE 06Z
GFS/00Z CANADIAN/UKMET/ECMWF. THIS SOLUTION WOULD KEEP AREA IN A
MORE ZONAL REGIME AND SEASONABLE TEMPERATURES AS OPPOSED TO THE
00Z/15TH GFS RUN OF NW FLOW AND SLIGHTLY COOLER TEMPS. REGARDING
PRECIP...PREFER TO KEEP FCST DRY SATURDAY THROUGH TUESDAY.
&&
.LBF...WATCHES/WARNINGS/ADVISORIES...NONE.
&&
KAR
Hazardous weather outlook, Jun 15, 2:33 PM CST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT TUE JUN 15 2004
NEZ004>010-022>029-035>038-056>059-069>071-094-160217-
ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER-
GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN-
LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY-
WHEELER-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
333 PM CDT TUE JUN 15 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AS TWO SYSTEM
WILL MOVE ACROSS THE REGION. FIRST A COLD FRONT WILL MOVE ACROSS
NORTH CENTRAL NEBRASKA WITH A SLIGHT CHANCE FOR THUNDERSTORMS TO
DEVELOP...MAINLY NORTH AND EAST OF NORTH PLATTE. THEN...OVERNIGHT
THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE OUTLOOK AREA AS AN UPPER
LEVEL DISTURBANCE MOVE NORTHEAST OUT OF COLORADO ACROSS WESTERN
NEBRASKA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A CHANCE FOR THUNDERSTORMS CONTINUES FOR WEDNESDAY AS THE UPPER
LEVEL DISTURBANCE WILL BE SLOW TO EXIT THE REGION. HOWEVER...SEVERE
THUNDERSTORMS ARE EXPECTED TO REMAIN EAST OF THE OUTLOOK AREA.
ANOTHER WAVE OF ENERGY WILL RIDE ACROSS THE PLAINS ON FRIDAY...WITH
THE CHANCE FOR THUNDERSTORMS...HOWEVER IT IS TOO EARLY TO DETERMINE
IF ANY OF THESE THUNDERSTORMS MAY BECOME SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.
MASEK
Event by event
24 hail, 3 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Hail, Custer
- When
- June 15, 6:15 PM CST
- Where
- Custer County, 2 mi SW of Anselmo
- Measured
- 0.88 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 41.600, -99.900
Hail, Lincoln
- When
- June 15, 6:17 PM CST
- Where
- Lincoln County, 3 mi SE of Maxwell
- Measured
- 1 in hail
- Property damage
- $1,000
- Crop damage
- $4,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.050, -100.500
Hail, Perkins
- When
- June 15, 5:25 PM MST
- Where
- Perkins County, 7 mi SW of Madrid
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Crop damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.783, -101.633
Hail, Lincoln
- When
- June 15, 6:43 PM CST
- Where
- Lincoln County, Maxwell
- Measured
- 1 in hail
- Property damage
- $2,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 41.083, -100.533
Hail, Lincoln
- When
- June 15, 7:10 PM CST
- Where
- Lincoln County, 1 mi E of Sutherland
- Measured
- 1.75 in hail
- Property damage
- $3,000
- Crop damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.167, -101.117
Hail, Lincoln
- When
- June 15, 7:10 PM CST
- Where
- Lincoln County, 2 mi SE of North Platte
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.133, -100.750
Hail, Perkins
- When
- June 15, 6:10 PM MST
- Where
- Perkins County, 5 mi W of Grant
- Measured
- 1 in hail
- Property damage
- $1,000
- Crop damage
- $3,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 40.850, -101.817
Hail, Loup
- When
- June 15, 7:15 PM CST
- Where
- Loup County, 6 mi SW of Almeria
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.767, -99.600
Hail, Lincoln
- When
- June 15, 7:25 PM CST
- Where
- Lincoln County, 5 mi W of Maxwell
- Measured
- 1 in hail
- Property damage
- $1,000
- Crop damage
- $3,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.083, -100.633
Hail, Perkins
- When
- June 15, 6:30 PM MST
- Where
- Perkins County, 9 mi N of Madrid
- Measured
- 2.5 in hail
- Property damage
- $7,000
- Crop damage
- $12,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.983, -101.533
Hail, Perkins
- When
- June 15, 6:35 PM MST to 6:55 PM MST
- Where
- Perkins County, 4 mi NW of Brandon
- Measured
- 1.25 in hail
- Property damage
- $3,000
- Crop damage
- $7,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.833, -101.950
Hail, Lincoln
- When
- June 15, 7:35 PM CST
- Where
- Lincoln County, 25 mi NE of North Platte
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 41.400, -100.450
Hail, Keith
- When
- June 15, 7:12 PM MST
- Where
- Keith County, 10 mi SE of Roscoe
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.033, -101.450
Hail, Lincoln
- When
- June 15, 8:15 PM CST
- Where
- Lincoln County, 5 mi WNW of North Platte
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.183, -100.867
Hail, Custer
- When
- June 15, 8:20 PM CST
- Where
- Custer County, 8 mi NW of Merna
- Measured
- 1 in hail
- Property damage
- $1,000
- Crop damage
- $3,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.567, -99.883
Thunderstorm Wind, Lincoln
- When
- June 15, 8:25 PM CST
- Where
- Lincoln County, 3 mi S of Hershey
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.117, -101.000
Hail, Logan
- When
- June 15, 8:25 PM CST
- Where
- Logan County, 7 mi W of Stapleton
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.483, -100.650
Hail, Lincoln
- When
- June 15, 8:26 PM CST
- Where
- Lincoln County, 3 mi S of Hershey
- Measured
- 1 in hail
- Property damage
- $1,000
- Crop damage
- $3,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.117, -101.000
Thunderstorm Wind, Chase
- When
- June 15, 7:40 PM MST
- Where
- Chase County, 2 mi SE of Imperial
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $3,000
- Crop damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.500, -101.600
Hail, Lincoln
- When
- June 15, 8:50 PM CST
- Where
- Lincoln County, North Platte
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 41.150, -100.783
Hail, Lincoln
- When
- June 15, 9:04 PM CST
- Where
- Lincoln County, North Platte
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 41.150, -100.783
Hail, Hayes
- When
- June 15, 9:17 PM CST
- Where
- Hayes County, 6 mi S of Hayes Center
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.433, -101.017
Hail, Keith
- When
- June 15, 8:20 PM MST
- Where
- Keith County, 6 mi S of Ogallala
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.050, -101.717
Hail, Perkins
- When
- June 15, 8:25 PM MST
- Where
- Perkins County, 5 mi N of Elsie
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.917, -101.383
Hail, Custer
- When
- June 15, 9:25 PM CST
- Where
- Custer County, 14 mi WNW of Oconto
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.233, -100.033
Hail, Frontier
- When
- June 15, 10:00 PM CST
- Where
- Frontier County, 14 mi S of Curtis
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.433, -100.517
Thunderstorm Wind, Frontier
- When
- June 15, 10:00 PM CST
- Where
- Frontier County, 14 mi S of Curtis
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $3,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.433, -100.517
Flash Flood, Lincoln
- When
- June 15, 10:19 PM CST to 11:45 PM CST
- Where
- Lincoln County, 3 mi SE of North Platte
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.048, -100.745 (the zone’s center; the record gives no point)
Heavy rain led to flash flooding with water over the roadways in the vicinity of North Platte.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Virginia, June 15 to 16, 20042 deaths · 50 kt wind · 5 events
- Rip Current in Florida, June 15, 20041 death · 1 event
- Flash Flooding and Flooding in Ohio, June 15, 2004$266,000 · 50 kt wind · 19 events
- Flash Flood in Minnesota, June 15 to 16, 2004$500,000 · 1 event
- Tornadoes and Hail in Colorado, June 15, 20041 injured · F1 · 26 events
- Flash Flood in Ohio, June 15, 2004$125,000 · 1 event
- Tornadoes and Flash Flood in Kansas, June 15, 2004F0 · 52 events
- Flash Flooding and Hail in Kansas, June 15, 2004$85,000 · 1.75 in hail · 7 events
- Flash Flood in Ohio, June 15, 2004$100,000 · 1 event
- Flash Flooding and Damaging Winds in Kansas, June 15, 2004$75,000 · 60 kt wind · 6 events
- Flash Flooding in Texas, June 15, 2004$80,000 · 3 events
- Flash Flooding in Kentucky, June 15 to 16, 2004$76,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406000, 5406001, 5405999, 5406002, 5406003, 5406004, 5406005, 5406092, 5406093, 5406090, 5406091, 5406094, 5406095, 5406096, 5406099, 5406098, 5406100, 5406097, 5406102, 5406103, 5406104, 5406101, 5406106, 5406105, 5406107, 5406108, 5406109, 5406110.